Missouri, 2022Flood in Missouri, May 24, 2022
May 24, 2022 · NWS EAX · 1 event in 1 county or zone
After some heavy rain Highway 69 in Mosby had several inches of water over the road.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After some heavy rain Highway 69 in Mosby had several inches of water over the road.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 24, 2:22 PM CST, 23 minutes earlier.
Area forecast discussion, May 24, 2:22 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
322 PM CDT Tue May 24 2022
.Discussion...
Issued at 302 PM CDT TUE MAY 24 2022
This afternoon and tonight:
A broad area of rainfall has moved across the area today. Rainfall
is expected to continue tonight as a slow moving cut off low pushes
east. So far, eastern parts of the CWA have seen little rainfall
today and has struggled to overcome dry air. Easterly winds have
held the dry air in place, but this should change tonight and the
low pushes farther east and a shortwave brings additional lift to
the region. Expect to see little change in the current
temperature through the overnight.
Wednesday:
The low will be located over south central Kansas by Wednesday
morning. Scattered rain shower are expected to continue through the
morning, but a bit of a break can be expected as a dry slot develops
over the area. Any dry time tomorrow likely won't be long lived
with the low moving into the area by Wednesday afternoon. By
Wednesday afternoon a few thunderstorms will be possible,
especially in the far eastern part of the area. However,
instability will be quite limited with higher values remaining
well to the east. The chance for any strong to severe storms looks
low, but this will be something that we monitor as the system
progresses tonight.
Thursday:
Rainfall will gradually move out overnight Wednesday, but a few
isolated to scattered showers may linger into Thursday morning.
Rainfall totals through this period will be in the 1-2 inch range
with locally higher amounts, especially across the Kansas counties.
Widespread flooding looks unlikely with the slow duration of the
event, but localized river flooding will be possible, especially
on the smaller river basins. The Low will eventually push to the
east of the area by Thursday afternoon with dry weather finally
returning. Northerly winds and cool temperatures will remain
during the day with highs only topping out in the low to mid 60s.
Friday through the weekend:
More seasonal weather returns on Friday. We will transition to a
ridging pattern through the weekend which will limit any additional
precipitation. Temperatures on Friday will warm to the upper 70s
(still a few degrees below normal). By Saturday expect strong
southerly flow and the return of the mid 80s. Temperatures will
continue to warm on Sunday with mid to high 80s are expected. This
trend will continue into the early work week with a large surface
high developing east of our area.
&&
.Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1152 AM CDT TUE MAY 24 2022
A broad area of rainfall is expected to continue across all TAF
sites through the period. Generally expect ceilings to decrease to
IFR by the late afternoon with rainfall continuing. Activity may
become more scattered/showery overnight. Chances of any thunder
remain low so opted to omit any mention in the TAF.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&
Discussion...HB
Aviation...HB
Hazardous weather outlook, May 24, 3:06 AM CST, 11 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
406 AM CDT Tue May 24 2022
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-250915-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
406 AM CDT Tue May 24 2022
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
Widespread rainfall moves into the area today into tonight. No
hazardous weather is expected.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Chances for rain continue into Thursday. Localized river flooding is
possible.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
Flood, Clay
- When
- May 24, 2:45 PM CST to 5:45 PM CST
- Where
- Clay County, 0.61 mi SW of Mosby to 0.15 mi WNW of Mosby
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.314, -94.309
Highway 69 in Mosby had several inches of water running over the road.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, May 24, 2022$195,000 · EF2 · 25 events
- Tornado and Damaging Wind in Texas, May 24, 2022$5.0 million · EF1 · 2 events
- Hail and Damaging Winds in New Mexico, May 24, 2022$59,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Texas, May 24 to 25, 2022$23,000 · 3.5 in hail · 25 events
- Flash Flood and Hail in Texas, May 24, 20224 in hail · 38 events
- Damaging Winds in Mississippi, May 24, 2022$52,000 · 50 kt wind · 3 events
- Damaging Winds in Texas, May 24 to 25, 2022$29,000 · 58 kt wind · 11 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 24 to 25, 202251 kt wind · 33 events
- Hail and Damaging Winds in Texas, May 24, 2022$30,000 · 2 in hail · 9 events
- Flash Flood and Hail in Texas, May 24, 20221 in hail · 15 events
- Dust Storm and High Wind in Texas, May 24, 202256 kt wind · 12 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 24, 20227 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1029714.